Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 49, NWS Cleveland, OH

May 30, 2020

NWS Cleveland, OH issued this small craft advisory at May 30, 2020, 9:55 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 30, 2020, 9:55 AM EDT (13:55 UTC)
Expired
May 30, 2020, 8:00 PM EDT
In force
10 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

791 
WHUS71 KCLE 301355
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
955 AM EDT Sat May 30 2020

LEZ148-149-302200-
/O.NEW.KCLE.SC.Y.0049.200530T1355Z-200531T0000Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
955 AM EDT Sat May 30 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...Lake Erie nearshore waters from Geneva-on-the-Lake to 
  Conneaut OH and Lake Erie nearshore waters from Conneaut OH to 
  Ripley NY.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
2 follow-up statements
757 
WHUS71 KCLE 301931
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
331 PM EDT Sat May 30 2020

LEZ148-149-310000-
/O.CON.KCLE.SC.Y.0049.000000T0000Z-200531T0000Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
331 PM EDT Sat May 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...Lake Erie nearshore waters from Geneva-on-the-Lake to 
  Conneaut OH and Lake Erie nearshore waters from Conneaut OH to 
  Ripley NY.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
462 
WHUS71 KCLE 310002
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
802 PM EDT Sat May 30 2020

LEZ148-149-310115-
/O.EXP.KCLE.SC.Y.0049.000000T0000Z-200531T0000Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
802 PM EDT Sat May 30 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have settled to 10 knots or less and waves have subsided to
2 feet or less. Therefore, the Small Craft Advisory has been
allowed to expire.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 30, 7:05 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 30, 7:05 AM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
705 AM EDT Sat May 30 2020

.SYNOPSIS...
Notable change in the airmass in store for this weekend as a
weak cold front moves east across the area this morning. A
secondary cold front will settle south of Lake Erie tonight in
advance of high pressure building into the Great Lakes Region.
High pressure will settle south to the Ohio Valley on Monday
then move off the Mid-Atlantic Coast on Monday night.

&&

.NEAR TERM /THROUGH SUNDAY/...
Fog has mostly lifted but dewpoints remain high early this
morning. A few isolated showers have developed along the front
and added a 20 pop in for a few hours in our southeastern
counties. Otherwise the forecast remains on track.

Previous discussion...Weak cold front bisecting the area this
morning will shift east of the area by midday. This will be
accompanied by a shift to northwest flow with a much drier
airmass arriving in the region. Initial push of cold advection
today is fairly weak. Stronger cold advection will arrive
tonight as the upper trough deepens to our east and a back door
cold front settles south in advance of strengthening high
pressure. This will usher in a below normal airmass for the
weekend.

Patchy fog early this morning will improve as cloud cover
accompanying the front expands across NE Ohio through sunrise.
Morning cloud cover will be starting to push southeast out of
the area later this morning just as we see an increase in
diurnally enhanced cumulus field. Skies will be partly to mostly
cloudy for a portion of the afternoon with skies trending
towards more scattered with time. Clouds will increase again
tonight and linger into at least the first half of Sunday with
cool northerly flow off Lake Erie. 850mb temperatures are as low
as 0C on Sunday morning which should be sufficient for lake
enhanced cloud cover. Given the time of year, good heating
should allow clouds to mix into drier air aloft with time with
clouds scattering out from north to south as high pressure
strengthens overhead. The morning cloud cover will delay heating
but strong late May sun will have an effect with temperatures
surpassing 60 degrees in the afternoon for all but the immediate
northeast lakeshore communities and northwest Pennsylvania.
Portions of NW Ohio will reach the upper 60s where cloud cover
will be less extensive.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
The short term begins Sunday night as the upper trough over the
Eastern CONUS moves offshore with another trough developing off the
Pacific Coast, and amplifying a ridge across the Central CONUS. This
ridge will set the stage for a week of relatively active weather and
the return for summer-like conditions across the region. However,
before this period of active weather, Monday remains to look to best
Spring-like day, as high pressure will become stationed over the
Ohio Valley, bringing clear skies with temperatures in the low to
mid 70s and low humidity. As high pressure moves towards the Mid-
Atlantic Coast on Monday night, the aforementioned ridge across
Central Conus will continue to build as an upper low swings east
across south-central Canada. This upper low will push a weak
shortwave southeast across the Great Lakes as a warm front lifts
east across the area, introducing a chance for rain showers Monday
night into Tuesday morning.

By Tuesday, 850 temps ramp up to around 16 to 18 degrees C with
surface temperatures ranging anywhere from the low to mid 70s in NW
PA to the low and mid 80s across Northern Ohio. As the upper low
continues to swing southeast across the Upper Great Lakes, some
models indicate another weak shortwave may eject in the vicinity of
Lake Erie. This would introduce another chance for rain showers and
thunderstorms Tuesday afternoon. A strong upper low and associated
shortwave will immediately follow this feature with a quasi-
stationary cold front expected to set up across the Lower Great
Lakes Tuesday night. This will introduce the threat for showers and
thunderstorms Tuesday evening and overnight.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The aforementioned quasi-stationary cold front looks to remain
stationed across the lower Great Lakes on Wednesday as the upper
forcing creeps closer, reaching the Upper Great Lakes by Wednesday
night. Wednesday looks to have the highest threat for heavy rain and
severe weather. As the upper forcing arrives, instability and shear
will increase, with MLCAPE anywhere from 1000 to 2000 J/kg and 30 to
40 knots of bulk shear. Heavy rain and storm training will also
become a threat as upper flow becomes nearly parallel to the front.
The threat for showers and thunderstorms looks to persist through
Wednesday night. Uncertainty then becomes of how far south this cold
front gets on Wednesday night/Thursday. For now have gone with
mostly slight chance PoPs on Thursday for the threat of showers and
thunderstorms. The front will eventually sag south of the area with
weak surface high pressure expected to develop across the Ohio
Valley Thursday night. This scenario would keep most of the area dry
on Friday and Saturday.

&&

.AVIATION /12Z Saturday THROUGH Wednesday/...
Visibilities have already started to improve across NE Ohio and
expect lingering IFR to improve to VFR by 13Z. An isolated
shower is also possible along a weak cold front moving through
the area at CAK/YNG within the next hour or so with little
impact expected. Otherwise winds behind the front will shift to
the northwest and become breezy with gusts to 20 knots this
afternoon. VFR clouds of 3500-5000 feet are expected to increase
with diurnal heating on Saturday with periods of mostly cloudy
conditions, especially across NE Ohio and Northwest
Pennsylvania. A secondary cold front will push south across the
area tonight with clouds of 3-4K expanding overnight into Sunday
morning.

Outlook...Non-VFR possible in scattered rain showers Monday
night...mainly NE Ohio and NW Pennsylvania. Scattered
thunderstorms possible on Tuesday with higher coverage of
thunderstorms by Wednesday.

&&

.MARINE...
Generally quiet conditions are expected across the lake through the
end of the period. Predominately northwest winds 10 to 15 knots will
be found across the lake on Saturday, although some higher
west/northwesterly winds near 20 knots could be found in the extreme
NE basin of Lake Erie by the afternoon. Will have to monitor
conditions to see if a short-lived small craft would be needed. By
Saturday night, winds will shift more northerly, around 15 knots,
before shifting back towards the west/northwest on Sunday, then
diminishing to under 10 knots by Sunday night. West/southwesterly
flow, 10 to 15 knots will continue through Monday, then become more
south/southwesterly and increase to 15 to 20 knots on Tuesday.
Southwesterly flow, 10 to 15 knots will then continue through
Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...KEC
MARINE...Kahn
Hazardous weather outlook, May 30, 9:47 AM EDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
947 AM EDT Sat May 30 2020

OHZ003-006>014-017>023-027>033-036>038-047-PAZ002-003-311400-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Southern Erie-
947 AM EDT Sat May 30 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ089-PAZ001-311400-
Ashtabula Lakeshore-Northern Erie-
947 AM EDT Sat May 30 2020

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-311400-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
947 AM EDT Sat May 30 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 30, 5:08 AM EDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Cleveland OH
508 AM EDT Sat May 30 2020

OHZ022-023-032-033-PAZ003-301030-
Portage-Trumbull-Stark-Mahoning-Crawford-
Including the cities of Ravenna, Warren, Canton, Youngstown,
and Meadville
508 AM EDT Sat May 30 2020

Patchy dense fog is possible across inland portions of Northeast
Ohio and Northwest Pennsylvania through sunrise. Some areas that
may be impacted include Canton, Youngstown, and Warren along with
motorists traveling on interstates 76, 77 and 80. Visibilities
will be variable but will drop to a quarter mile at times.
Motorists should be prepared for changing visibility and slow
down as needed.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:53 AM EDTBeach Hazards StatementCLEAshtabula10 hr

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.